The article you requested is
Is Second-Generation Antipsychotic–Induced Hyperprolactinemia Due to Biologically Active Prolactin or to Biologically Inactive Macroprolactin? Results From a Prospective Study
Letter to the Editor
Sir: Hyperprolactinemia is of particular concern with antipsychotic medication, as symptoms associated with high prolactin levels, e.g., sexual dysfunction, can have a negative impact on the patient’s adherence to treatment, and has significant implications for the short-term and long-term health of patients. In general, second-generation antipsychotics (SGAs) produce lower increases in prolactin levels than first-generation antipsychotics due to the differences in these drugs’ binding affinity for the dopamine D2 receptor. Particularly, olanzapine, quetiapine, and clozapine have been shown to produce no significant or sustained increase in prolactin. Conversely, SGAs that have been associated with increases in prolactin levels are amisulpride, zotepine, and risperidone.